MAUDE Adverse Event Report: ZIMMER DENTAL IMP, TSV, 4.7, 11, MTXF, MG,HA; DENTAL IMPLANT

ZIMMER DENTAL IMP, TSV, 4.7, 11, MTXF, MG,HA; DENTAL IMPLANT
Model Number TSVTWH11
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Patient weight: not provided.Event date: not provided.A summary investigation has been completed for bone loss events recognizing that a definitive root cause cannot be identified due to a wide range of external factors (non-design or manufacturing related), including medical conditions (e.G., diabetes, poor bone quality, etc.) / patient habits (e.G., smoking) and surgical technique.Previously completed investigations for bone loss have not identified any signals indicating potential non-conformance affecting the manufacturing and sterilization processes.Furthermore, the probability of manufacturing or design defects that might lead to bone loss and escaping the available detections has been assessed and found remote and almost nonexistent.Should additional information be received which indicates that the device may have caused or contributed to the event, an additional report will be submitted.
 
Event or Problem Description
It was reported that implant (tsvtwh11) was removed due to bone loss at tooth location 19.Patient will return for future implant placement.
 
Additional Manufacturer Narrative
Additional information was received confirming that implant had fractured causing the bone loss.Part of the implant platform fractured and separated from the implant.Device was received by manufacturer; once device investigation is completed, a follow up report will be submitted.
 
Event or Problem Description
Additional information received confirmed that implant had fractured causing the bone loss.Part of the implant platform fractured and separated from the implant.
 
Additional Manufacturer Narrative
One (1) imp, tsv, 4.7, 11, mtxf, mg,ha (tsvtwh11) was returned for investigation.Visual evaluation of the as returned product identified both pieces were returned from a completely fractured implant.The non-reported abutment was attached to the top portion of the implant.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.(fracture) a pre-existing condition noted on the per was low bone density (type iii).The reported device was located on tooth # 19 (universal) and was used for approximately 2 years 8 months.The customer did not provide any pictures or x-rays.Dhr review was completed for the subject lot number (63177968).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformance, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (63177968) for similar event and no other complaint was identified.September post market trending was reviewed and there were no actionable events or corrective actions for the reported events (implant fractured & bone loss) or product (tsvtwh11).Based on the available information, device malfunction fracture did occur and the reported event was confirmed for implant fracture.However, the reported bone loss could not be verified.A definitive root cause could not be identified.However, based on the investigation and risk file review, the most likely cause determined from the investigation are patient factors/para-functional habits over the length of the implantation period.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
IMP, TSV, 4.7, 11, MTXF, MG,HA
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key10524757
Report Number0002023141-2020-01416
Device Sequence Number19628883
Product Code DZE
UDI-Device Identifier00889024344358
UDI-Public(01)00889024344358(17)201031(10)63177968(241)TSVTWH11
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101880
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2020
Device Model NumberTSVTWH11
Device Catalogue NumberTSVTWH11
Device Lot Number63177968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer09/23/2020
11/20/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date09/23/2020
11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR